MAUDE Adverse Event Report: KARL STORZ SE & CO.KG HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM

KARL STORZ SE & CO.KG HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM
Model Number 26048ASA
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that scope's picture was very blurry from the start of the case.It was confirmed that there was no patient injury / impact due to this and the procedure was completed successfully with another sterilized scope and a delay of 2 minutes.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturer for further investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id_ (b)(4).
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturer for further investigation.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Additional Manufacturer Narrative
Conclusion summary: the device was sent to the karl storz assessment and repair department for inspection.During the technical inspection, the error description provided by the customer, scope's picture was very blurry, could be confirmed.An examination of the optics revealed that one or more rod lenses in the system had burst.Residue and glass shards are visible when focusing.The distal solder joint is corroded.Residue is visible behind the distal cover glass.The damage observed was not caused by a manufacturing or production defect but is attributable to mechanical damage (excessive bending of the shaft) during clinical use or clinical reprocessing.The evaluation for the period from (b)(6) 2023 - (b)(6) 2026, revealed a rate of (b)(4) based on a total sales volume of (b)(4) units and six (6) complaints regarding this defect.No further measures will be taken.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.This event is filed under internal complaint (b)(4).

Brand Name
HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM
Common Device Name
HOPKINS TELESCOPE 0°, 5.5 MM, 50 CM
Manufacturer (Section D)
KARL STORZ SE & CO.KG
dr.karl-storz-strasse 34
tuttlingen, deu 78523 2
GM  785232
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key23854423
Report Number9610617-2025-02387
Device Sequence Number12032363
Product Code GCJ
UDI-Device Identifier04048551314661
UDI-Public04048551314661
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26048ASA
Device Catalogue Number26048ASA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/15/2026
04/15/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/26/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown